Alert archive / Ohio / Special Weather Statements in 2022
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 23, 2022, 5:13 PM EDT for Marion County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 23, 2022, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 50
County Marion County, OH
The radar
The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
513
WWUS81 KCLE 232113
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Wed Mar 23 2022
OHZ027-028-036-232200-
Crawford OH-Wyandot OH-Marion OH-
513 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northwestern Marion,
eastern Wyandot and southwestern Crawford Counties through 600 PM
EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Rue, or 12 miles east of Kenton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Sycamore, La Rue, Morral,
Marseilles, Benton, Nevada, New Bloomington, Harpster and Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4051 8342 4068 8342 4099 8313 4078 8287
4050 8331 4050 8341
TIME...MOT...LOC 2113Z 219DEG 37KT 4060 8338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 23, 4:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Mar 23, 4:50 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 450 PM EDT Wed Mar 23 2022 .SYNOPSIS... An occluded front will sweep northeastward through our region this evening as a low advances northeastward from the Upper Mississippi Valley to Lake Huron. A surface trough should linger over our region Thursday through this weekend as the low drifts toward southern Quebec and is eventually absorbed by a separate low in vicinity of New England and the Canadian Maritimes. A cooler and off and on showery weather pattern will develop over the Great Lakes region this weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... A spring time storm system is bringing the potential for scattered strong to severe thunderstorms to the region this afternoon into the evening hours. A surface low is moving through the Midwest into the central Great Lakes region this evening. A noticeable warm front front moved northward across portions of the area this afternoon but has slowed down as it neared northeast Ohio. This boundary was roughly located near the Toledo area east-southeastward south of the CLE and YNG metro areas. South of this front, temperatures have warmed into the 60s to near 70. North of this front, the airmass is much cooler and stable in the 40s and 50s. The time window for the potential severe convection will be between 20z through about 00z this evening. The best thermodynamics for severe weather will be south of this warm front and east of an approaching cold front from the west. There is an abundant amount of BULK shear and low level shear. The instability is modest at best with CAPE values between 500 and 1000 J/KG. We will be dealing with a high shear, low instability environment which usually brings low top rotating convection. In fact, we might have too much shear which is ripping apart weak updrafts. Damaging wind gusts and large hail up to quarter size will be the main threats with the strongest storms. Given the very high shear low level wind fields, an isolated brief tornado or two will also be possible south of the warm front. The convection will quickly decrease and move east of the area by mid evening after 00z. The brief milder, spring like airmass this afternoon will quickly be pushed out with a cooler, drier airmass behind a cold front sweep across the area from west to east later this evening. An upper level trough will slow down and as it moves across the Great Lakes and Ohio Valley region on Thursday. We will have considerable cloudiness under the trough tomorrow and tomorrow night. We will bring back slight to chance POPs for scattered light rain showers Thursday afternoon into the evening. Temperatures will be seasonable in the lower to middle 50s tomorrow. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A series of troughs/disturbances will pivot across the area through the first half of the weekend, resulting in periodic showers across the area (especially east of the I-71 corridor) through the short term period. Temperatures may even be cool enough for snow to mix in with rain showers Saturday morning, before potentially transitioning to snow by late Saturday night. Not seeing significant snow accumulation beyond a few tenths of an inch across the primary snowbelt region, but will continue to monitor and adjust as needed. Cooling temps are expected Friday through Saturday. Friday's highs will be in the 40s to lower 50s and overnight lows will dip into the low to mid 30s. Saturday's highs will only recover to the lower 40s and overnight lows will be in the mid 20s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Troughing will shift eastward on Sunday as a ridge begins to build east into the region. Although precipitation chances will significantly decrease Sunday, lingering lake-enhanced snow showers may persist through as late as Sunday night. A period of dry weather is expected as the ridge takes control Monday, but PoPs will begin to increase from southwest to northeast Tuesday as a warm front lifts northeast across the CWA. Any precip may start off as snow before transitioning to rain by mid to late morning Tuesday. The highest PoPs will likely occur on Wednesday. Chilly temps will persist through Monday night, with highs in the 30s (perhaps low 40s across NW OH Monday) and lows falling into the teens and 20s both nights. Warming trend will begin on Tuesday and expect highs in the 40s on Tuesday and 50s Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... The concerns for aviation weather for this TAF update is the potential for scattered strong to isolated severe convection impacting airports in northern Ohio this afternoon into the evening hours. There is the potential for large hail and damaging wind gusts up to 50 knots with the strongest convection. The convection will decrease and move out of the local area by 02z this evening. We have TEMPO groups highlighting the time frame for potential TSRA and gusty thunderstorm winds impacting airfield. Ceilings will be VFR to MVFR this afternoon through this TAF period. Visibilities and ceilings may lower briefly with any heavier showers or convection this evening. Winds will be shifting this afternoon and evening with a warm front moving northward across the region and an area of low pressure moves across the Great Lakes. Winds will generally be southeasterly 10 to 15 knots with some gusts up to 25 knots into the evening. Winds will become south- southwesterly tonight 10 to 15 knots tonight through Thursday morning. Outlook...Non-VFR possible with periods of rain this Thursday night through the weekend. Rain may mix with or change to wet snow at times this weekend. && .MARINE... Easterly to southeasterly winds 15 to 20 knots will become southerly to southwesterly as a warm front lifts northeast across the lake. Downslope flow from the higher terrain of NW PA will lead to southeasterly winds of 25 to 30 knots in the nearshore zones from Geneva-on-the-Lake to Ripley, NY through tonight, resulting in the continuation of a Small Craft Advisory through 4 AM Thursday. Southwesterly winds 10 to 16 knots continue through Thursday before increasing to 15 to 20 knots Friday afternoon. Winds will shift to the west/northwest by Saturday afternoon before increasing to 20 to 25 knots (likely resulting in the need of a Small Craft Advisory). This flow will persist through the end of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ148-149. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Maines LONG TERM...Maines AVIATION...Griffin MARINE...Maines
Hazardous weather outlook, Mar 23, 2:54 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 254 PM EDT Wed Mar 23 2022 LEZ061-142>149-162>169-241900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>009-017>019-027>029-036-037-047-241900- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Marion-Morrow-Knox- 254 PM EDT Wed Mar 23 2022 ...SEVERE THUNDERSTORM WATCH 66 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms are possible this afternoon into the early evening. Damaging wind gusts and large hail are the main threats, but a tornado or two is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ010>014-020>023-089-PAZ003-241900- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Ashtabula Lakeshore-Crawford- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong thunderstorms are possible this afternoon and evening. An isolated severe storm with damaging winds and hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ030>033-038-241900- Ashland-Wayne-Stark-Mahoning-Holmes- 254 PM EDT Wed Mar 23 2022 ...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered strong to severe thunderstorms are possible this afternoon into the early evening. Damaging wind gusts, large hail, and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001-002-241900- Northern Erie-Southern Erie- 254 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 23, 4:30 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
430 PM EDT Wed Mar 23 2022
OHZ003-006-017-232130-
Wood OH-Hancock OH-Lucas OH-
430 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Wood, Hancock and
Lucas Counties through 530 PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Delta to Waynesfield. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toledo, Findlay, Bowling Green, Fostoria, Bluffton, Swanton,
Perrysburg, Oregon, Sylvania, Rossford, Waterville, Northwood,
Whitehouse, North Baltimore, Holland, McComb, Weston, Arlington,
Arcadia and Rawson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Ohio.
&&
LAT...LON 4172 8388 4173 8346 4170 8346 4169 8340
4100 8342 4099 8346 4091 8348 4090 8351
4082 8352 4082 8388
TIME...MOT...LOC 2030Z 214DEG 30KT 4165 8400 4062 8398
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SaundersSpecial weather statement, Mar 23, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
513 PM EDT Wed Mar 23 2022
OHZ027-028-036-232200-
Crawford OH-Wyandot OH-Marion OH-
513 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northwestern Marion,
eastern Wyandot and southwestern Crawford Counties through 600 PM
EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
La Rue, or 12 miles east of Kenton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Bucyrus, Upper Sandusky, Sycamore, La Rue, Morral,
Marseilles, Benton, Nevada, New Bloomington, Harpster and Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4051 8342 4068 8342 4099 8313 4078 8287
4050 8331 4050 8341
TIME...MOT...LOC 2113Z 219DEG 37KT 4060 8338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:30 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Wood | 60 min |
| Mar 23, 5:20 PM EDT | Special Weather Statement | CLE | Sandusky | 25 min |
| Mar 23, 5:35 PM EDT | Special Weather Statement | CLE | Portage | 40 min |
| Mar 23, 5:55 PM EDT | Special Weather Statement | CLE | Knox | 35 min |
| Mar 23, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 46 min |
| Mar 23, 7:28 PM EDT | Special Weather Statement | CLE | Mahoning | 47 min |
Nearby
Special Weather Statements in Ohio, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.